MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC KEEL TIB TRAY CEM SZ2; SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US PFC KEEL TIB TRAY CEM SZ2; SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY
Model Number 86-4180
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Upon review of the details of the complaint, it is apparent that there is clearly severe tibial insert polyethylene wear-through, as well as fracture damage of the tibial tray implant.The simple reported "instability" is less clear.While possibly caused by the unbalanced wear of the insert, it could also be patellar, or flexion or extension instability, involving other products--therefore, these cannot be ruled out, and are therefore reportable.Revision surgery: surgeon: (b)(6), hospital: (b)(6), date: (b)(6) 2019, reason for revision: instability.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative:  if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the affected side is the right knee.Removed sigma pli gvf ins 2 8mm, pfc*sigma/ov dome pat 3 peg,32, depuy cmw 1g 40g and pfc*sigma c/r npor fem rt sz 2 from d11 field.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device was received.Root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PFC KEEL TIB TRAY CEM SZ2
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9247172
Report Number1818910-2019-112625
Device Sequence Number10874562
Product Code JWH
UDI-Device Identifier10603295216421
UDI-Public10603295216421
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K961685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number86-4180
Device Catalogue Number864180
Device Lot Number2841464
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer10/28/2019
01/29/2020
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/04/2019
01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1G 40G; DEPUY CMW 2G 40G; PFC KEEL TIB TRAY CEM SZ2; PFC*SIGMA C/R NPOR FEM LT SZ 2; PFC*SIGMA C/R NPOR FEM RT SZ 2; PFC*SIGMA/OV DOME PAT 3 PEG,32; PFC*SIGMA/OV DOME PAT 3 PEG,32; SIGMA PLI GVF INS 2 8MM; SIGMA PLI GVF INS 2 8MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR